Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 174, NWS JSJ

October 11, 2005

NWS JSJ issued this flash flood warning at Oct 11, 2005, 1:18 PM CDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2005, 1:18 PM CDT (18:18 UTC)
Expired
Oct 12, 2005, 11:30 AM CDT
In force
22 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 111824
FFWSJU
PRC001-003-005-007-009-011-013-015-017-019-021-023-025-027-029-031-
033-035-037-039-041-043-045-047-049-051-053>055-057-059-061-063-065-
067-069-071-073-075-077-079-081-083-085-087-089-091-093-095-097-099-
101-103-105-107-109-111-113-115-117-119-121-123-125-127-129-131-133-
135-137-139-141-143-145-147-149-151-153-VIC010-020-030-120030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
218 PM AST TUE OCT 11 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES AND ISLANDS
  IN PUERTO RICO
     ALL OF PUERTO RICO...CULEBRA AND VIEQUES

  IN THE U.S. VIRGIN ISLANDS
     SAINT JOHN
     SAINT THOMAS
     SAINT CROIX

* UNTIL 830 PM AST

* AT 216 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
WIDESPREAD RAINFALL...WITH SOME ISOLATED AREAS OF HEAVY 
RAINFALL...OVER THE LOCAL ISLANDS AND SURROUNDING COASTAL WATERS. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN EXTENDED.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

LAT...LON 1863 6459 1740 6462 1755 6576 1765 6742
      1826 6736 1868 6736

$$

BD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 5:30 AM CDT, 7 hours 48 minutes earlier.

Area forecast discussion, Oct 11, 5:30 AM CDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST TUE OCT 11 2005

.DISCUSSION...THE LOCAL AREA CONTINUES UNDER THE INFLUENCE OF THE
MID TO UPPER LOW NORTH OF THE AREA. THIS IS RESULTING IN ABUNDANT
MOISTURE BEING PULLED FROM THE SOUTHWEST ACROSS THE LOCAL AREA. THE
STREAM OF MOISTURE IN THE FORM OF DENSE CLOUDINESS...SHOWERS AND
THUNDERSTORMS WILL CONTINUE DURING TODAY AS THE MID TO UPPER LOW
REMAINS TO OUR NORTH. THE LATEST INFORMATION INDICATES THAT THESE OR
SIMILAR WEATHER CONDITIONS WILL PERSIST TODAY AND PROBABLY WEDNESDAY.

&&

.MARINE...THE UNSTABLE WEATHER CONDITIONS EXPECTED TODAY AND TONIGHT
OVER THE ATLANTIC AND CARIBBEAN COASTAL WATERS WILL RESULT IN
HAZARDOUS MARINE CONDITIONS WITH VERY LOW VISIBILITIES...HEAVY
DOWNPOURS...LIGHTNING AND POSIBLE WATERSPOUTS.

&&

.HYDROLOGY...WITH THE GROUND ALREADY SATURATED...MANY STREAMS AND
RIVERS OUT OF THEIR BANKS...A CONTINUATION OF THE RAINS AND
ADDITIONAL RAINFALL IN THE FORECAST...THE CHANCES FOR FLOODING WILL
REMAIN HIGH. ALSO THE CHANCES FOR LANDSLIDES ARE VERY HIGH ACROSS
THE STEEP TERRAIN OF THE ISLANDS. ALL RIVERS AND STREAMS WILL REMAIN
VERY SUSCEPTIBLE TO FLOODING TODAY.

&&

.CLIMATE...A RECORD FOR DAILY PRECIPITATION WAS ESTABLISHED
YESTERDAY FOR THE SAN JUAN INTERNATIONAL AIRPORT WITH 3.61 INCHES
MEASURED. YEAR TO DATE 23.14 INCHES ABOVE THE NORMAL VALUE HAVE BEEN
MEASURED IN THE SAME PLACE. THIS IS 10.95 INCHES ABOVE THE VALUE
MEASURED LAS YEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  75  87  74 /  90  90  80  80
STT  86  77  85  78 / 100 100  80  80

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 AM WEDNESDAY FOR PRZ001-PRZ002-PRZ003-
     PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010-PRZ011-
     PRZ012-PRZ013.

VI...FLASH FLOOD WATCH UNTIL 8 AM WEDNESDAY FOR VIZ001-VIZ002.

&&

11
Hazardous weather outlook, Oct 11, 5:30 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST TUE OCT 11 2005

PRZ001>013-AMZ710>750-121030-
630 AM AST TUE OCT 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

A LARGE AND ENERGETIC UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE
WESTERN ATLANTIC...WELL TO OUR NORTH. THIS FEATURE CONTINUES TO
CREATE VERY MOIST AND UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE
REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE
OCCASIONAL STRONG THUNDERSTORM ACTIVITY AND PERSISTENT RAIN ACROSS
THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW
TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS
THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO
THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN
AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE
GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL
RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP
TERRAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT.

MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR THUNDERSTORMS ACROSS
THE REGIONAL WATERS...WHICH WILL CREATE STRONG GUSTY WINDS...LOCALLY
HIGHER SEAS...AND HAVE THE POTENTIAL FOR FREQUENT CLOUD TO WATER
LIGHTNING.

.DAYS TWO THROUGH SEVEN...

THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC
THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS
ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON
WEDNESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH
MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS
ARE EXPECTED ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

VIZ001-002-AMZ710>730-121030-
630 AM AST TUE OCT 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

A LARGE AND ENERGETIC UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE
WESTERN ATLANTIC...WELL TO OUR NORTH. THIS FEATURE CONTINUES TO
CREATE VERY MOIST AND UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE
REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE
OCCASIONAL STRONG THUNDERSTORM ACTIVITY AND PERSISTENT RAIN ACROSS
THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW
TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS
THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO
THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN
AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE
GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL
RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP
TERRAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR THUNDERSTORMS ACROSS
THE REGIONAL WATERS...WHICH WILL CREATE STRONG GUSTY WINDS...LOCALLY
HIGHER SEAS...AND HAVE THE POTENTIAL FOR FREQUENT CLOUD TO WATER
LIGHTNING.

.DAYS TWO THROUGH SEVEN...
THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC
THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS
ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON
WEDNESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH
MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS
ARE EXPECTED ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 10:58 PM CDTFlash Flood WarningJSJ22 hr
Oct 11, 1:30 AM CDTFlash Flood WarningJSJ19 hr
Oct 11, 4:55 AM CDTFlash Flood WarningJSJ19 hr
Oct 11, 6:35 AM CDTWind AdvisoryJSJ11 hr
Oct 11, 7:29 AM CDTFlash Flood WarningJSJ22 hr
Oct 11, 11:16 AM CDTSpecial Marine WarningJSJ119 min
Oct 11, 1:08 PM CDTSpecial Marine WarningJSJ2 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Flash Flood Warnings in U.S. Virgin Islands, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.